Alert archive / California / Hard Freeze Warnings in 2011
Hard Freeze Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Dec 21, 2011, 2:19 PM PST. It took effect at Dec 22, 2011, 2:00 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 2:19 PM PST (22:19 UTC)
- In effect from
- Dec 22, 2011, 2:00 AM PST
- Expired
- Dec 22, 2011, 4:39 AM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
164 WWUS76 KEKA 212219 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 219 PM PST WED DEC 21 2011 CAZ001-002-221245- /O.UPG.KEKA.HZ.A.0003.111222T1100Z-111222T1600Z/ /O.NEW.KEKA.HZ.W.0005.111222T1000Z-111222T1600Z/ REDWOOD COAST-MENDOCINO COAST- 219 PM PST WED DEC 21 2011 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST THURSDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO 24 TO 28 DEGREES LATE TONIGHT THROUGH EARLY THURSDAY MORNING. * PROLONGED TEMPERATURES THIS COLD WILL KILL CROPS AND RESULT IN BROKEN WATER PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
850 WWUS76 KEKA 221150 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 350 AM PST THU DEC 22 2011 CAZ001-002-221600- /O.CON.KEKA.HZ.W.0005.000000T0000Z-111222T1600Z/ REDWOOD COAST-MENDOCINO COAST- 350 AM PST THU DEC 22 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM THIS MORNING. * CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL IN TO THE UPPER 20S THROUGH 8 AM THIS MORNING. * PROLONGED LOW TEMPERATURES MAY KILL CROPS AND RESULT IN BROKEN WATER PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
423 WWUS76 KEKA 221239 AAA NPWEKA URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 439 AM PST THU DEC 22 2011 ...HARD FREEZE WARNING CANCELLED... .OVERNIGHT TEMPERATURES HAVE REMAINED IN THE 30S DUE TO INCREASING HIGH CLOUD COVER AND WINDS. WINDS IN SOME AREAS HAVE TURNED OFFSHORE ALLOWING FOR DOWNSLOPING CAUSING WARMING. ONSHORE WINDS ARE BRINGING IN WARM AIR FROM OVER THE OCEAN. CAZ001-002-221345- /O.CAN.KEKA.HZ.W.0005.000000T0000Z-111222T1600Z/ REDWOOD COAST-MENDOCINO COAST- 439 AM PST THU DEC 22 2011 ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HARD FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 21, 3:48 AM PST, 10 hours 31 minutes earlier.
Area forecast discussion, Dec 21, 3:48 AM PST, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 348 AM PST WED DEC 21 2011 .SYNOPSIS...MOSTLY CLEAR SKIES WILL AND DRY WEATHER WILL CONTINUE AS HIGH PRESSURE ALOFT PREVAILS. A WEAK STORM WILL BRING INCREASED CLOUDS FRI. && .DISCUSSION...HIGH PRESSURE OVER THE REGION WILL CONTINUE TO DOMINATE THE WX INTO THE WEEKEND. A WEAK SHORT WAVE PASSING OVER CWA ATTM ADVECTING MID/HIGH CLOUDS ACROSS NW CA EARLY THIS MORNING. A SECOND WEAK SHORT WAVE EVIDENT ON WV IMAGERY NEAR 45N/130W WILL PASS ACROSS CWA BY EARLY AFTERNOON. UPPER RIDGE OVER THE REGION WILL RESTRENGTHEN AS THESE WAVES MOVE DOWNSTREAM. OFFSHORE GRADIENT WILL TIGHTEN THIS AFTERNOON AND PEAK OVERNIGHT WITH E-NE WINDS GUSTING TO 30-35 MPH OVER RIDGES AND EXPOSED AREAS. EXPECT WINDS TO DECOUPLE ACROSS INTERIOR VALLEYS AND ALONG THE COAST OVERNIGHT AND COMBINE WITH CLEAR SKIES TO ALLOW EXCEPTIONAL RADIATIONAL COOLING. THIS WILL ALLOW TEMPS TO DROP INTO THE MID TO UPPER 20S OVER COASTAL ZONES THU MORNING. MIN T FCST DEPENDENT ON OFFSHORE WINDS DECOUPLING TONIGHT. IF E-NE WINDS CONTINUE ALONG THE COAST OVERNIGHT...TEMPS WILL ACTUALLY WARM DUE TO THE DOWNSLOPING. ALTHOUGH FCST CONFIDENCE IS LOW AS WINDS REMAIN A CONCERN AND AREAL COVERAGE IS FAIRLY LIMITED...ELECTED TO ISSUE A HARD FZ WATCH FOR COASTAL ZONES FOR THU MORNING. WINDS BECOME SLY THU AS ANOTHER WEAK STORM SYSTEM APPROACHES. EXPECT COASTAL CLOUDS TO INCREASE THU AS WARMER AIR ADVECTS OVER COOLER WATERS. THIS SHORT WAVE IS FCST TO BE STRONGER THAN RECENT ONES...BUT VERY LIMITED RAIN AND MAYBE DRIZZLE IS STILL POSSIBLE ALONG THE REDWOOD COAST. UPPER RIDGE EXPECTED TO RESTRENGTHEN BEHIND THIS DISTURBANCE WITH MOSTLY SUNNY SKIES EXPECTED AGAIN SAT. PATTERN LOOKS TO FINALLY BEGIN TO CHANGE TOWARD NEXT WEEK AS MODELS BREAK DOWN THE BLOCKING RIDGE OVER THE E PAC WITH A MORE ZONAL FLOW BECOMING ESTABLISHED. ALTHOUGH MODELS SHOW EXPECTED SPREAD AT THIS TIME RANGE...DO BELIEVE THE PATTERN WILL BECOME MORE SEASONAL WITH NEAR TO ABOVE CLIMO POPS BY THE MIDDLE OF NEXT WEEK. && .AVIATION...MAINLY VFR CONDS EARLY THIS MORNING. THE EXCEPTION BEING RIGHT AROUND HUMBOLDT BAY AND THE EEL RIVER DELTA WHERE PATCHY IFR CIGS WILL LINGER UNTIL JUST AFTER SUNRISE. A FEW HIGH CLOUDS WILL PASS BY THIS MORNING AS A WEAK WAVE DROPS THROUGH THE REGION... OTHERWISE VFR WILL DOMINATE UNDER A BUILDING RIDGE ALOFT. JCA && .MARINE...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION EARLY THIS MORNING...WITH A TIGHTENING OF THE PRESSURE GRADIENT IN ITS WAKE. GALE CONDS WILL PERSIST IN THE OUTER WATERS...ESPECIALLY BEYOND 20 NM. WINDS WILL QUICKLY DIMINISH THIS EVENING AS SFC HIGH PRESSURE DEVELOPS. THE CURRENT ENDING TIME OF GALES MAY BE A LITTLE LATE...BUT WILL NOT ADJUST ATTM...ALLOWING THE DAYSHIFT A CHANCE TO SEE HOW THE WINDS ARE MATERIALIZING. CONFIDENCE IN THE WIND FCST FOR THE WEEKEND AND BEYOND IS LOW DUE TO MODEL INCONSISTENCIES WITH MINOR FRONTAL PASSAGES. REGARDLESS...THE WIND FIELD SHOULD NOT BE TOO STRONG AS NO BIG STORMS ARE ON THE HORIZON. IN TERMS OF WAVES...STEEP SHORT PERIOD SEAS WILL ACCOMPANY THE GALE FORCE WINDS WITH A SLOWLY SUBSIDING NW SWELL. SEVERAL ADDITIONAL SWELL TRAINS WILL MOVE THROUGH THE WATERS THROUGH THE UPCOMING HOLIDAY WEEKEND...EACH EXPECTED TO PEAK AROUND 14 FT WITH PERIODS AROUND 15 SEC. JCA && .EKA WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WATCH FOR THU MORNING FOR CAZ001-002. GALE WARNING UNTIL 9 PM PST TONIGHT FOR PZZ470-475. SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR PZZ455. SMALL CRAFT ADVISORY UNTIL 9 PM PST TONIGHT FOR PZZ450. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 21, 2:19 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 219 PM PST WED DEC 21 2011 CAZ001-002-221415- REDWOOD COAST-MENDOCINO COAST- 219 PM PST WED DEC 21 2011 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HARD FREEZE WARNING IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HARD FREEZE WARNING IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-221415- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 219 PM PST WED DEC 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:10 AM PST | Hard Freeze Watch | EKA | 11 hr |
Nearby
Hard Freeze Warnings in California, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.